MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE SPINAL S/SU 27GA 3-1/2IN WHITACRE; NEEDLE, SPINAL, SHORT TERM

BECTON DICKINSON NEEDLE SPINAL S/SU 27GA 3-1/2IN WHITACRE; NEEDLE, SPINAL, SHORT TERM
Catalog Number 405079
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.In this mdr, bd franklin lakes, nj has been listed in sections d.3.And g.1.As the manufacturing site is unknown.
 
Event or Problem Description
It was reported by the customer that needle broken.Verbatim: the broken needle i brought to you was a bd needle, not a xxx needle.The doctor give it to me together with the xxx tray, and i thought it was a xxx needle.Additional information received on 18jun2025.1.Can you please provide the material number/ lot number of the product associated with reported issue? don¿t know the material or lot numbers.2.When was the needle broke? during or before use? needle broke during use inside patient.3.Did the reported issue have any impact on the patient or hcp? patient required surgery to remove broken needle from the spine.
 
Additional Manufacturer Narrative
Additional information: patient information added.Material/lot information added.Investigation results: a sample was received by our quality team for evaluation.It is observed that the portion of the needle is bent near breakage area; therefore, the reported incident could be verified.A device history record review found no non-conformances associated with this issue during production of this batch.Based on the quality team's investigation, potential root cause can be directed to handling practices.As is explained in the instructions for use (ifu), care should be taken to avoid needle damage.Repeated repositioning can increase the risk of needle breakage and is therefore not recommended.Bd manufactures spinal needles of 18ga (thicker) up to 27ga (thinner).Based on product intended use; thinner gages are recommended to be used with an introducer needle in which assists in the placement of spinal needles.
 
Event or Problem Description
No additional information.

Brand Name
NEEDLE SPINAL S/SU 27GA 3-1/2IN WHITACRE
Common Device Name
NEEDLE, SPINAL, SHORT TERM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22289238
Report Number2243072-2025-00769
Device Sequence Number21056146
Product Code MIA
UDI-Device Identifier00382904050795
UDI-Public(01)00382904050795(17)271130(10)2334008
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405079
Device Lot Number2334008
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceWhite